Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Krylov-Bogolyubov averaging of asymptotically autonomous differential equations

Authors: Anatoliy Samoilenko, Manuel Pinto and Sergei Trofimchuk
Journal: Proc. Amer. Math. Soc. 133 (2005), 145-154
MSC (2000): Primary 34E05
Published electronically: June 23, 2004
MathSciNet review: 2085163
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We apply the Krylov and Bogolyubov asymptotic integration procedure to asymptotically autonomous systems. First, we consider linear systems with quasi-periodic coefficient matrix multiplied by a scalar factor vanishing at infinity. Next, we study the asymptotically autonomous Van-der-Pol oscillator.

References [Enhancements On Off] (What's this?)

  • 1. V.I. Arnold, Mathematical methods of classical mechanics, Springer, 1978. MR 57:14033b
  • 2. F.V. Atkinson, `On asymptotically periodic linear systems', J. Math. Anal. Appl. 24 (1968), 646-653. MR 39:3095
  • 3. N.N. Bogolyubov, Yu.A. Mitropolskii, Asymptotic methods in the theory of nonlinear oscillations, (in Russian), Fourth edition, Nauka, Moscow, 1974. MR 51:10750
  • 4. V. Sh. Burd and V.A. Karakulin, `Asymptotic integration of systems of linear differential equations with oscillatorily decreasing coefficients', Math. Notes 64 (1999), 571-578.MR 2000a:34097
  • 5. J.S. Cassell, `The asymptotic integration of some oscillatory differential equations', Quart. J. Math. Oxford Ser. (2) 33 (1982), 281-296. MR 84c:34079
  • 6. M.S.P. Eastham, The asymptotic solution of linear differential systems, London Mathematical Society Monographs, Clarendon Press, Oxford, 1989. MR 91d:34001
  • 7. M.S.P. Eastham, `The number of resonant states in perturbed harmonic oscillation', Quart. J. Math. Oxford(2) 42 (1991), 49-55. MR 92d:34075
  • 8. W.A. Harris and D.A. Lutz, `A unified theory of asymptotic integration,' J. Math. Anal. Appl. 57 (1977), no. 3, 571-586. MR 55:3441
  • 9. W.A. Harris and Y. Sibuya, `Asymptotic behaviors of solutions of a system of linear ordinary differential equations as $t \to \infty$', Lecture Notes in Math., 1475, Springer, 1991, pp. 210-217. MR 93k:34119
  • 10. N. Levinson, `The asymptotic nature of solutions of linear differential equations', Duke Math. J., 15 (1958), 111-126. MR 9:509h
  • 11. K. Mischaikow, H. Smith and H. Thieme, `Asymptotically autonomous semiflows: chain recurrence and Lyapunov functions', Trans. Amer. Math. Soc., 347 (1995), 1669-1685. MR 95h:34063
  • 12. S. Trofimchuk and M. Pinto, `$L_p$-perturbations of invariant subbundles for linear systems', Journal of Dynamics and Differential Equations, 14 (2002), 743-761. MR 2003m:34116
  • 13. A.M. Samoilenko, Elements of the mathematical theory of multi-frequency oscillations, Kluwer, Dordrecht, 1991, 313 pp. MR 93d:34050
  • 14. Yu. A. Samokhin and V.N. Fomin, `A method for studying the stability of the oscillations of linear systems that are subject to the action of parametric loads with continuous spectrum', Siberian Math. J. 17 (1976), 926-931.MR 54:10767
  • 15. M.M. Skriganov, `The eigenvalues of the Schrödinger operator situated on the continuous spectrum', J. Soviet Math. 8 (1977), 464-467. MR 49:887
  • 16. I.Z. Shtokalo, Linear differential equations with variable coefficients, Gordon and Breach Science Publishers, Inc., New York, 1961, 100 pp.MR 27:5979

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 34E05

Retrieve articles in all journals with MSC (2000): 34E05

Additional Information

Anatoliy Samoilenko
Affiliation: Institute of Mathematics, National Academy of Sciences, Tereshchenkyvs’ka str., 3, Kiev, 252601, Ukraine

Manuel Pinto
Affiliation: Departamento de Matemáticas, Facultad de Ciencias, Universidad de Chile, Casilla 653, Santiago, Chile

Sergei Trofimchuk
Affiliation: Departamento de Matemáticas, Facultad de Ciencias, Universidad de Chile, Casilla 653, Santiago, Chile
Address at time of publication: Instituto de Matemática y Física, Universidad de Talca, Casilla 747, Talca, Chile

Keywords: Asymptotic integration, asymptotically autonomous equation, Levinson theorem, Krylov-Bogolyubov averaging principle, Van-der-Pol oscillator, adiabatic oscillator
Received by editor(s): May 7, 2002
Received by editor(s) in revised form: September 9, 2003
Published electronically: June 23, 2004
Additional Notes: The first author was supported in part by FONDECYT (Chile), project 7960723
The second and third authors were supported in part by FONDECYT (Chile), project 8990013
Communicated by: Carmen C. Chicone
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society